EconPapers    
Economics at your fingertips  
 

Adapting the optimal job search model for active labour market policy

Richard J. Boys, Peter Dolton and Neil R. Walker

Journal of the Royal Statistical Society Series A, 2007, vol. 170, issue 3, 759-779

Abstract: Summary. The structural theoretical framework for the analysis of duration of unemployment has been the optimal job search model. Recent advances in computational techniques in Bayesian inference now facilitate the analysis of incomplete data sets and the recovery of structural model parameters. The paper uses these methods on a UK data set of the long‐term unemployed to illustrate how the optimal job search model can be adapted to model the effects of an active labour market policy. Without such an adaptation our conclusion is that the simple optimal job search model may not fit empirical unemployment data and could thus lead to a misspecified econometric model and incorrect parameter estimates.

Date: 2007
References: View references in EconPapers View complete reference list from CitEc
Citations: Track citations by RSS feed

Downloads: (external link)
https://doi.org/10.1111/j.1467-985X.2006.00468.x

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:bla:jorssa:v:170:y:2007:i:3:p:759-779

Ordering information: This journal article can be ordered from
http://ordering.onli ... 1111/(ISSN)1467-985X

Access Statistics for this article

Journal of the Royal Statistical Society Series A is currently edited by A. Chevalier and L. Sharples

More articles in Journal of the Royal Statistical Society Series A from Royal Statistical Society Contact information at EDIRC.
Bibliographic data for series maintained by Wiley Content Delivery ().

 
Page updated 2020-06-23
Handle: RePEc:bla:jorssa:v:170:y:2007:i:3:p:759-779